Alert archive / New York / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS New York, NY

June 23, 20088 counties in New York; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this flash flood watch at Jun 23, 2008, 3:27 AM EDT for 8 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Jun 23, 2008, 11:38 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2008, 3:27 AM EDT (07:27 UTC)
In effect from
Jun 23, 2008, 11:38 AM EDT
Expired
Jun 23, 2008, 7:12 PM EDT
In force
8 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KOKX 230727
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE UPTON NY
327 AM EDT MON JUN 23 2008

...MORE THUNDERSTORMS WITH HEAVY RAIN LIKELY TODAY...

.AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE CENTRAL APPALACHIANS
WILL INTERACT WITH A LOW PRESSURE TROUGH AND UNSTABLE AIR MASS IN
PLACE OVER THE REGION TODAY...SPARKING THUNDERSTORM DEVELOPMENT LATE
THIS MORNING INTO THIS AFTERNOON. THE HEAVIEST THUNDERSTORMS COULD
CAUSE URBAN FLASH FLOODING...ESPECIALLY IN AREAS WHICH RECEIVED HEAVY
RAINS ON SUNDAY. 

NJZ002>006-011-NYZ069>071-231530-
/O.NEW.KOKX.FF.A.0002.080623T1600Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
327 AM EDT MON JUN 23 2008

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING COUNTIES...IN
  NORTHEAST NEW JERSEY...BERGEN...ESSEX...HUDSON...PASSAIC AND
  UNION...AND IN SOUTHEAST NEW YORK...ROCKLAND AND WESTCHESTER. 

* FROM NOON EDT TODAY THROUGH THIS EVENING. 

* THUNDERSTORMS DEVELOPING LATE THIS MORNING INTO THIS AFTERNOON
  COULD PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2
  INCHES POSSIBLE IN A SHORT TIME. 

* RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN THE
  WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GOODMAN
3 follow-up statements
000 
WGUS61 KOKX 231538
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE UPTON NY
1138 AM EDT MON JUN 23 2008

...MORE THUNDERSTORMS WITH HEAVY RAIN LIKELY TODAY...

.AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE CENTRAL
APPALACHIANS WILL INTERACT WITH A LOW PRESSURE TROUGH AND
UNSTABLE AIR MASS IN PLACE OVER THE REGION TODAY...SPARKING
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE HEAVIEST
THUNDERSTORMS COULD CAUSE URBAN FLASH FLOODING... ESPECIALLY IN
AREAS WHICH RECEIVED HEAVY RAINS ON SUNDAY.

NYZ067-240000-
/O.EXA.KOKX.FF.A.0002.080623T1600Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE-
1138 AM EDT MON JUN 23 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST NEW YORK...
  INCLUDING THE FOLLOWING AREA...ORANGE.

* UNTIL 8 PM EDT THIS EVENING

* THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD PRODUCE VERY
  HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE
  IN A SHORT TIME.

* RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN 
  THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

NJZ002>006-011-NYZ069>071-240000-
/O.CON.KOKX.FF.A.0002.080623T1600Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1138 AM EDT MON JUN 23 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...
  BERGEN...EASTERN PASSAIC...ESSEX...HUDSON...UNION AND WESTERN 
  PASSAIC. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...
  ROCKLAND AND SOUTHERN WESTCHESTER.

* UNTIL 8 PM EDT THIS EVENING

* THUNDERSTORMS DEVELOPING THIS AFTERNOON COULD PRODUCE VERY
  HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2 INCHES POSSIBLE
  IN A SHORT TIME.

* RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN 
  THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS61 KOKX 232017
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE UPTON NY
417 PM EDT MON JUN 23 2008

...MORE THUNDERSTORMS WITH HEAVY RAIN LIKELY INTO TONIGHT...

.AN UPPER LEVEL DISTURBANCE...ALONG WITH AN ASSOCIATED SURFACE
TROUGH AND TRAILING COLD FRONT WILL MOVE INTO THE REGION
TONIGHT...AND INTERACT WITH AN UNSTABLE AIR MASS IN PLACE. THE
RESULTING SHOWERS AND THUNDERSTORMS COULD CAUSE URBAN AND SMALL
STREAM FLASH FLOODING.

NYZ068-072>076-240000-
/O.EXA.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
417 PM EDT MON JUN 23 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST NEW YORK...
  INCLUDING THE FOLLOWING AREAS...BRONX...KINGS (BROOKLYN)...NEW 
  YORK (MANHATTAN)...PUTNAM...QUEENS AND RICHMOND (STATEN 
  ISLAND).

* UNTIL 8 PM EDT THIS EVENING

* THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT COULD
  PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2
  INCHES POSSIBLE IN A SHORT TIME.

* RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN
  THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

NJZ002>006-011-NYZ069>071-240000-
/O.CON.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
417 PM EDT MON JUN 23 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY...
  BERGEN...EASTERN PASSAIC...ESSEX...HUDSON...UNION AND WESTERN 
  PASSAIC. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...
  ROCKLAND AND SOUTHERN WESTCHESTER.

* UNTIL 8 PM EDT THIS EVENING

* THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT COULD
  PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2
  INCHES POSSIBLE IN A SHORT TIME.

* RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN 
  THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

NYZ067-240000-
/O.CON.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE-
417 PM EDT MON JUN 23 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING 
  AREA...ORANGE.

* UNTIL 8 PM EDT THIS EVENING

* THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT COULD
  PRODUCE VERY HEAVY RAINFALL...WITH LOCAL AMOUNTS OF UP TO 2
  INCHES POSSIBLE IN A SHORT TIME.

* RAINFALL OF THIS MAGNITUDE COULD CAUSE URBAN FLASH FLOODING IN 
  THE WATCH AREA...ESPECIALLY WHERE HEAVY RAINS FELL YESTERDAY. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS61 KOKX 232312
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE UPTON NY
712 PM EDT MON JUN 23 2008

...FLOOD WATCH IS CANCELLED...

.THUNDERSTORMS HAVE DIMINISHED ACROSS THE AREA AND WIDESPREAD
FLOODING IS NOT ANTICIPATED. THEREFORE...THE FLOOD WATCH HAS BEEN
CANCELLED.

NJZ002>006-011-NYZ067>076-240015-
/O.CAN.KOKX.FF.A.0002.000000T0000Z-080624T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
712 PM EDT MON JUN 23 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK HAS BEEN CANCELLED.

THUNDERSTORMS HAVE TAPERED OFF ACROSS THE AREA AND MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED UNTIL LATER THIS
EVENING. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED.
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN LATER THIS
EVENING...RESULTING IN LOCALIZED URBAN AND SMALL STREAM FLOODING.
MOTORISTS SHOULD EXERCISE CAUTION TONIGHT.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 9:09 PM EDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 22, 9:09 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
909 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A LINGERING LOW PRESSURE TROUGH OVER THE AREA WILL COMBINE WITH
DAYTIME HEATING AND DISTURBANCES ROTATING AROUND AN UPPER TROUGH TO
THE WEST...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
THE TROUGH AND AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA
TUESDAY EVENING...WITH A RETURN TO DRY WEATHER THROUGH FRIDAY.
UNSETTLED WEATHER SHOULD RETURN BY NEXT WEEKEND AS ANOTHER UPPER LOW
DIGS INTO THE GREAT LAKES REGION.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE STRONG TO SEVERE CONVECTION HAS MOSTLY DISSIPATED. CONVECTION
ACROSS CENTRAL PA...MAY KICK OFF SCT CONVECTION N & W OF NYC THIS
EVENING.

CONVECTION OVER DC AREA MOVING NE IN DEEP LAYER SW FLOW SHOULD
REACH AREAS FROM NYC WEST SOME TIME AFTER MIDNIGHT...SO LIKELY POP
CONTINUED FOR LATE TONIGHT INTO EARLY MON MORNING FOR THOSE AREAS.
SEVERE WX NOT EXPECTED WITH THESE STORMS AS INSTABILITY SHOULD
DIMINISH TO MARGINAL/ELEVATED.

MUGGY CONDITIONS OVERNIGHT WITH LOWS MAINLY IN THE MID TO UPPER
60S...LOWER 70S NY/NJ METRO.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
WITH WEAK SFC TROUGH STILL LINGERING OVER OR JUST WEST OF THE AREA
AND UNCAPPED INSTABILITY WITH MLCAPE 1000-1500 J/KG FROM NYC
WEST...SEVERE POTENTIAL LOOKS GREATER FOR MON AFTERNOON/EVENING...AS
H7 AND H5 WINDS INCREASE TO 25 AND 40 KT RESPECTIVELY...AND AS THE
AREA FALLS UNDER THE RIGHT REAR QUADRANT OF AN H3 JET STREAK PASSING
THROUGH PA AND UPSTATE NY. POP INCREASED TO LIKELY FOR MON AFTERNOON
AND EARLY EVENING FROM NYC NORTH/WEST. BULK SHEAR OF ABOUT 40 KT AND
CAPE BOTH SUFFICIENT FOR SEVERE WIND GUSTS AND LARGE HAIL IN THE
STRONGER STORMS. BACKING HODOGRAPH PROFILES FROM 3-6 KM ALOFT
SUGGEST MAYBE A FEW LEFT-MOVERS. ALSO DEBATED ISSUING A FLASH FLOOD
WATCH...ESPECIALLY FOR AREAS HARD HIT BY CONVECTION TODAY...BUT MCS
MOTION LOOKS TO BE A LITTLE QUICKER THAN THAT OF TODAY.
WILL REASSESS UPON RETURN TO THE MIDNIGHT SHIFT TONIGHT.

ONSHORE FLOW OF COOLER MARITIME AIR SHOULD GREATLY LIMIT TSTM
POTENTIAL ACROSS CENTRAL/EASTERN PORTIONS OF LONG ISLAND/CT...BUT A
FEW STRONGER STORMS COULD MAKE IT INTO THE MARINE LAYER DURING MON
EVENING.

LAST DAY OF REPEAT SHOWERS/TSTMS TAKES PLACE ON TUE...BEFORE UPPER
TROUGH AND ASSOCIATED COLD FRONT FINALLY PASS THROUGH DURING TUE
EVENING. LOWER TROPOSPHERIC WINDS BELOW 25 KT AND DEEP LAYER FLOW
TURNING MORE W-NW IN THE AFTERNOON SUGGEST FASTER MOVING STORMS...
WITH DIMINISHED SEVERE/FLOOD POTENTIAL.

FOR TEMPS...MAV CONTINUES ITS SLIGHT DAYTIME WARM BIAS...SO UNDERCUT
HIGHS BY A COUPLE OF DEGREES. MAV MINS LOOK ON TARGET TONIGHT AND
MON NIGHT...BUT UNDERCUT OUTSIDE NYC FOR TUE NIGHT WITH CLEARING
SKIES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GENERALLY DRY CONDITIONS EXPECTED FOR WEDNESDAY AND THURSDAY...WITH
WNW FLOW ALOFT AND TD/S MAINLY IN THE UPPER 50S. PROGS HINT AT A
WEAK FRONT AFFECTING THE AREA LATE THURSDAY AND EARLY
FRIDAY...WARRANTING LOW POPS FOR THAT PERIOD. CHANCES FOR TSRA
INCREASE FRIDAY THROUGH SUNDAY WITH TD/S REBOUNDING INTO THE 60S ON
MORE SOUTHERLY FLOW. GFS/ECMWF GUIDANCE SHOW THE BEST CHANCES FOR
CONVECTION LATE ON SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES
THE REGION.

TEMPS THROUGH THE PERIOD WILL BE NEAR OR ABOVE CLIMATOLOGY...WITH
WARMEST TEMPS EXPECTED THU/FRI. TD/S WILL RISE INTO THE MID 60S BY
THE WEEKEND.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
CONVECTION HAS DIMINISHED ACROSS THE REGION FOR THE MOST
PART...WITH MID AND HIGH CLOUD CONVECTIVE DEBRIS WORKING OVER THE
AREA.

WEAKENING SOUTHERLY FLOW AND MOIST LOW LEVELS WILL LEAD TO STRATUS
DEVELOPMENT ONCE AGAIN TONIGHT. IFR STRATUS ALREADY BEGINNING TO
DEVELOP AT KISP AND KJFK...AND LIKELY TO SPREAD TO KGON AND KBDR BY
MIDNIGHT. LESS CONFIDENCE ON DEVELOPMENT OF MVFR STRATUS ACROSS
REST OF CITY AND INTERIOR TERMINALS LATE TONIGHT AS AN APPROACHING
SHORTWAVE EXPECTED TO KICK OFF SHOWERS/TSRA MAY ACTUALLY END UP
KEEPING CONDS UP A LITTLE. WITH MOIST GROUND AND LIGHT
WINDS...MVFR TO IFR BR FOG IS POSSIBLE LATE TONIGHT AS WELL.

CONDITIONS SHOULD GRADUALLY COME UP TO VFR THROUGH THE MORNING INTO
EARLY AFTERNOON FROM W TO E ACROSS MOST TERMINALS...ALTHOUGH KGON
COULD REMAIN MVFR OR LOWER THROUGH THE DAY. SCT THUNDERSTORMS
POSSIBLE ONCE AGAIN ON MONDAY...LOCALLY SEVERE. HIGHEST PROB
ACROSS NY TERMINALS AND N & W. MVFR TO IFR CONDS IN ANY
TSTMS...WITH STRONG WINDS AND LARGE HAIL POSSIBLE IN SEVERE
STORMS.

OUTLOOK FOR 00Z TUESDAY THROUGH THURSDAY...MVFR OR LOWER CONDS
POSSIBLE MON NIGHT ACROSS EASTERN TERMINALS AHEAD OF COLD FRONT.
THINGS WILL REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF
SHRA/TSTMS WITH LOCAL MVFR TO IFR CIGS/VSBYS. HIGHER CONFIDENCE IN
THUNDERSTORMS IMPACTING THE AIRSPACE MONDAY AFTERNOON/EVENING. VFR
CONDITIONS THEN RETURN FOR THE MIDDLE OF THE WEEK.

&&

.MARINE...
PERSISTENT S-SW FLOW OF 10-15 KT THROUGH TUE...COMBINED WITH S SWELL
UP TO 3 FT ARRIVING FROM THE SOUTH...SHOULD RESULT IN COMBINED SEAS
NO HIGHER THAN 4 FT...SO NO SCA PLANNED ATTM FOR THE OCEAN.

WINDS THEN SHIFT AROUND TO THE NW BY TUE NIGHT BEHIND A COLD
FRONT... WITH HIGH PRESSURE BUILDING IN. THE HIGH BEGINS MOVING
OFFSHORE BY WED NIGHT...WITH WINDS SHIFTING TO THE SW.

WINDS CONTINUE OUT OF THE SW ON THU AS HIGH PRESSURE DRIFTS OFF THE
COAST...INCREASING TO 15 TO 20 KT AS A WEAK FRONTAL BOUNDARY
APPROACHES THE AREA LATE IN THE DAY.

WIND SPEEDS THROUGH THE PERIOD ARE EXPECTED TO BE GENERALLY 20 KT OR
LESS...WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS. DO NOT SEE
SUPPORT FOR SCA LEVEL SEAS AT THIS TIME.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL POSSIBLE AGAIN ON MONDAY. TOTAL ADDITIONAL
AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC NORTH/WEST...AND 0.5-1
INCH ACROSS LONG ISLAND AND SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF
2-3 INCHES ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY FROM THE
NYC METRO AREA NORTH/WEST...WHICH COULD CAUSE LOCALIZED FLASH
FLOODING. WILL REASSESS NEED FOR FLASH FLOOD WATCHES FOR PORTIONS OF
THE AREA FOR MONDAY ON THE MID SHIFT TONIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 22, 10:40 PM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1040 PM EDT SUN JUN 22 2008

CTZ005-009-NJZ002>006-011-NYZ067>077-240245-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
1040 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE LARGE HAIL AND
DAMAGING WINDS. ALSO...FLASH FLOODING MAY BE POSSIBLE FROM
TRAINING STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078>081-240245-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1040 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-240245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1040 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
AFTERNOON...WITH GUSTY WINDS AND LOCALLY ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 22, 9:42 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
942 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     PEEKSKILL               41.29N 73.92W
06/22/2008                   WESTCHESTER        NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

JP
Local storm report, Jun 23, 12:13 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
1213 AM EDT MON JUN 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     2 N TAPPAN              41.05N 73.95W
06/22/2008                   ROCKLAND           NY   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

0245 PM     FLASH FLOOD      FORT LEE                40.85N 73.97W
06/22/2008                   BERGEN             NJ   EMERGENCY MNGR

            STILLWELL AVENUE CLOSED FROM 10TH STREET ALL THE WAY TO
            END OF STILLWELL AVENUE.

0245 PM     FLASH FLOOD      HACKENSACK              40.89N 74.05W
06/22/2008                   BERGEN             NJ   TRAINED SPOTTER

            WEST PLEASANT AVENUE FLOODED. 5 PEOPLE WERE RESCUED FROM
            VEHICLE.

0253 PM     HAIL             1 ENE EAST TREMONT      40.85N 73.85W
06/22/2008  E0.75 INCH       BRONX              NY   TRAINED SPOTTER

            PENNY SIZE HAIL

0518 PM     HAIL             NEWARK                  40.72N 74.17W
06/22/2008  E0.88 INCH       ESSEX              NJ   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED ON JERSEY TURNPIKE

0531 PM     HAIL             NEWARK                  40.72N 74.17W
06/22/2008  E1.75 INCH       ESSEX              NJ   AIRPLANE PILOT

            GOLF BALL SIZE HAIL REPORTED FROM PILOT OF CONTINENTAL
            FLIGHT NUMBER 20.

0543 PM     HAIL             BAYONNE                 40.67N 74.11W
06/22/2008  E1.75 INCH       HUDSON             NJ   AMATEUR RADIO

            GOLF BALL SIZE HAIL

0546 PM     HAIL             JERSEY CITY             40.71N 74.07W
06/22/2008  E0.88 INCH       HUDSON             NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR LIBERTY STATE PARK

0635 PM     HAIL             RINGWOOD                41.11N 74.27W
06/22/2008  E1.00 INCH       PASSAIC            NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL

0700 PM     TSTM WND DMG     PEEKSKILL               41.29N 73.92W
06/22/2008                   WESTCHESTER        NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:27 AM EDTAreal Flood AdvisoryOKXOrange3 hr
Jun 23, 1:26 PM EDTAreal Flood AdvisoryOKXSuffolk64 min
Jun 23, 1:37 PM EDTAreal Flood AdvisoryOKXOrange, Putnam113 min
Jun 23, 2:24 PM EDTAreal Flood AdvisoryOKXSuffolk96 min
Jun 23, 2:29 PM EDTSevere Thunderstorm WarningOKXSuffolk61 min
Jun 23, 2:31 PM EDTSpecial Marine WarningOKX101 min
Jun 23, 3:07 PM EDTFlash Flood WarningOKXOrange, Putnam113 min

Nearby

Flash Flood Watches in New York, 2008Flash Flood Watches in New Jersey, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.